Hail, Cross
- When
- November 9, 8:50 PM CST to 8:55 PM CST
- Where
- Cross County, 1 mi W of Vanndale
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.317, -90.800
3 tornado, 2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 9, 3:30 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST SAT NOV 9 2002 A 500MB SHORTWAVE OVER AR WILL MOVE ACROSS THE NRN PART OF THE CWA TNT. SCT TSTMS MAY DEVELOP NEAR THE SHORTWAVE AS IT MOVES THROUGH. INSTABILITY IS STILL THE QUESTION MARK WHILE WIND SHEAR IS IMPRESSIVE...SO SVR STORMS ARE POSSIBLE IN MAINLY NRN AREAS TNT IF TSTM DEVELOPMENT DOES OCCUR. CLEARING IS OCCURRING BEHIND THE SHORTWAVE FOR NOW...BUT EXPECT LOW CLOUDS TO FILL IN AGAIN OVERNIGHT AS THE MOIST LOW LEVEL JET IS STILL IMPRESSIVE. A COLD FRONT OVER THE PLAINS WILL MOVE THROUGH THE NW PART OF THE CWA SUN AND CLEAR THE ENTIRE CWA SUN NITE. WILL CONTINUE THE SCT TSTMS SUN WITH SVR WORDING. WILL LINGER THE TSTM CHCS SUN NITE...ESPECIALLY SE. A SHORTWAVE WILL KEEP A SMALL CHC OF SHWRS IN THE SE MON WITH A FEW SPRINKES ELSEWHERE. A DRY SFC HIGH WILL BUILD INTO THE AREA FROM THE NW TUE AND BE CENTERED OVER THE LWR MS VLY WED-THU. THE NEXT CHC OF RAIN WILL BE FRI WHEN THE NEXT COLD FRONT MOVES THROUGH THE AREA FOLLOWED BY DRIER WX NEXT WEEKEND. PRELIM VALUES... MEM 66/73/49/58/38/55 353100 MKL 63/72/48/56/35/52 453100 JBR 62/70/44/56/35/53 442100 TUP 66/75/54/60/38/55 355200 .MEG...NONE. SWC
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 440 AM CST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A STORM SYSTEM MOVING FROM NEBRASKA INTO WISCONSIN WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MISSOURI THIS AFTERNOON. THESE STORMS MAY ALSO MOVE ACROSS NORTHERN PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THE NORTH HALF OF WEST TENNESSEE. IF THE STORMS DEVELOP...DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. AN ISOLATED TORNADO WOULD ALSO BE POSSIBLE. THE TIME OF GREATEST CONCERN WILL BE BETWEEN 3 PM AND 10 PM THIS AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN PORTIONS OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THE NORTH HALF OF WEST TENNESSEE. .DAYS TWO THROUGH SEVEN... THE STORM SYSTEM MOVING THROUGH THE MIDWEST WILL ALLOW A COLD FRONT TO MOVE THROUGH THE MID-SOUTH SUNDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE AREA OF CONCERN ON SUNDAY WOULD BE ACROSS THE ENTIRE MID-SOUTH...WITH THE TIME OF MAIN CONCERN AGAIN DURING THE LATE AFTERNOON AND EVENING. FOR MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
3 tornado, 2 hail, 1 thunderstorm wind. Local standard time, as filed.
The tornado touched down just southwest of Twist and moved northeast and later moved into Crittenden County. Some farm buildings were damaged. Several trees and power poles were blown down.
The tornado moved into Crittenden county from Cross county and continued to move northeast. The tornado produced some damage near the town of Heafer. A mobile home and 2 farm shops were destroyed. A church and parsonage, three mobile homes and five houses were also damaged. The tornado then continued across the county and reached the town of Gilmore. Fourteen mobile homes were destroyed or suffered major damage. Nineteen houses and several cars were also damaged. Numerous trees and power lines were knocked down across the county. The tornado eventually moved out of the county near Menesha and entered Mississippi county.
The tornado moved into Mississippi county from Crittenden county and continued northeast and eventually moved into Tipton county in Tennessee. Some trees were knocked down near the Crittenden county border.
Numerous trees and power lines were knocked down in the towns of Joiner, Bassett and Wilson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyThe tornado archive for Arkansas, 2002Warnings in Arkansas, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323696, 5323697, 5323698, 5323701, 5323699, 5323700.